Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 100, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 20, 2019, 8:25 PM MDT for Sheridan County, Nebraska. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2019, 8:25 PM MDT (02:25 UTC)
- Expired
- Jun 20, 2019, 9:30 PM MDT
- In force
- 65 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Sheridan County, NE
The radar
The North Platte radar (KLNX), 163 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 4:04 PM MDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 2.4 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1809 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 5:34 PM MDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jun 20, 5:34 PM MDT, 2 hours 51 minutes before
Area Forecast Discussion National Weather Service North Platte NE 634 PM CDT Thu Jun 20 2019 .SHORT TERM...(This evening through Friday night) Issued at 320 PM CDT Thu Jun 20 2019 The HRRR, NAM12 and RAP models show a dramatic increase in precipitable water this evening; perhaps reaching 1.40-1.65 ahead of a developing MCS lifting through Nern Colo and wrn Nebraska. A 40 kt low level jet is driving the moisture return. POPs are likely and the blended forecast approach suggests swrn Nebraska and ncntl Nebraska would be the favored location for storms which could last most of the night. The genesis or focus for storm development is return sfc moisture across Nern Colo. If the models misplace this feature too far north, then the convection would be more favored across KS and ecntl Colorado. Another round of nocturnal thunderstorms are in place for Friday evening and overnight. This activity appears to be post-frontal and elevated. The prospect for strong of severe thunderstorms across Nebraska would appear to be less Friday than tonight. .LONG TERM...(Saturday through Thursday) Issued at 320 PM CDT Thu Jun 20 2019 The models appear to be in good agreement for drier and warmer weather next week. Winds aloft at 500mb weaken after Monday to less than 30 kts and temperatures aloft at 700mb warm to above 12C. Precipitable water falls below 1.0 inches Sunday. These features are in response to a building upper level ridge which will become established over New and old Mexico late next week. The extended forecast, which is a blend of models, keeps thunderstorm chances Saturday and Sunday with just isolated chances Monday. Dry weather is predicted Tuesday and beyond. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 633 PM CDT Thu Jun 20 2019 Thunderstorms and post storm stratus remain the primary aviation concerns for the next 24 hours. We are monitoring severe convection across the Panhandle and High Plains with all the latest CAMs spreading this activity east this evening and overnight. Timing of the storms at KLBF and KVTN is from 04-07z when rapid reductions in visby and cigs are anticipated. Erratic wind gusts of 40kts or higher are possible. Otherwise expect stratus to fill behind the storms with MVFR or lower ceilings for SW Neb, including the KLBF terminal through the early daylight hours. && .HYDROLOGY... Issued at 320 PM CDT Thu Jun 20 2019 There appears to be a localized heavy rain threat tonight. The 305K/310K moisture transport in the RAP model looks strong. Winds aloft, over 40kts at 500mb, and robust moisture should support the development of HP Supercells which could produce 2 inches of rainfall in an hour. Although these storms should be isolated according to the NAM12 with perhaps just one or two developing, the model suggested they could be long-lived. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDC LONG TERM...CDC AVIATION...Jacobs HYDROLOGY...CDC
Hazardous weather outlook, Jun 20, 2:10 PM MDT, 6 hours 15 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 310 PM CDT Thu Jun 20 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-212015- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 310 PM CDT Thu Jun 20 2019 /210 PM MDT Thu Jun 20 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Scattered thunderstorms will move through western and north central Nebraska this evening and tonight. Some of the storms could be severe with large hail and damaging winds. The primary threats, however are torrential rainfall and frequent lightning. Localized minor street and lowland flooding are possible. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. More thunderstorms will affect the region Friday evening and night. Severe weather is possible primarily along and south of Interstate 80 as well as east of Highway 183. Hail, wind, and heavy rain are the main concerns. Thunderstorm chances continue into Saturday and Sunday. The potential for severe weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening across western Nebraska, primarily west of Highway 83. Reports of hail, wind, and rainfall or flooding are appreciated. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte DS
In the hours before
Special weather statement, Jun 20, 7:43 PM MDT, 42 minutes before
Special Weather Statement
National Weather Service North Platte NE
743 PM MDT Thu Jun 20 2019
NEZ004-210230-
Sheridan NE-
743 PM MDT Thu Jun 20 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SHERIDAN COUNTY
UNTIL 830 PM MDT...
At 742 PM MDT, Doppler radar was tracking a strong thunderstorm near
Chadron, moving east at 40 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Rushville, Hay Springs, White Clay, Clinton, Intersection of Highway
87 and Craven Creek Road, Lone Butte, Intersection of Beaver Creek
Road and White Clay Creek Road, Intersection of Highway 87 and
Larabee Road, Mount Maria, Walgren Lake State Recreation Area, Pine
Ridge, Metcalf State Wildlife Management Area, Intersection of
Highway 87 and Antelope Road and Highway 250 crossing the Niobrara
River.
This includes the following highways...
Highway 20 between mile markers 74 and 102.
Highway 250 between mile markers 38 and 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 1000 PM MDT for the Panhandle
of Nebraska.
LAT...LON 4299 10279 4300 10243 4300 10228 4257 10224
4255 10277 4278 10277 4279 10279
TIME...MOT...LOC 0142Z 258DEG 43KT 4277 10294
KeckSpecial weather statement, Jun 20, 8:04 PM MDT, 21 minutes before
Special Weather Statement
National Weather Service North Platte NE
804 PM MDT Thu Jun 20 2019
NEZ004-094-210245-
Sheridan NE-Western Cherry NE-
804 PM MDT Thu Jun 20 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY AND NORTHERN
SHERIDAN COUNTIES UNTIL 845 PM MDT...
At 802 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles north of Hay Springs to 8 miles
northeast of Box Butte Dam. Movement was northeast at 50 mph.
Wind gusts up to 50 mph will be possible with these storms and
hail to penny size hail.
Locations impacted include...
Gordon, Rushville, Hay Springs, White Clay, Clinton, Intersection of
Highway 87 and Craven Creek Road, Lone Butte, Intersection of Beaver
Creek Road and White Clay Creek Road, Intersection of Highway 87 and
Larabee Road, Highway 27 crossing the Niobrara River, Mount Maria,
Highway 250 crossing the Niobrara River, Walgren Lake State
Recreation Area, Shell Lake State Wildlife Management Area,
Intersection of Highway 27 and Mills Road, Pine Ridge, Hoover Lake,
Metcalf State Wildlife Management Area, Intersection of Highway 87
and Antelope Road and Rock Hill.
This includes the following highways...
Highway 20 between mile markers 74 and 116.
Highway 250 between mile markers 37 and 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 1000 PM MDT for the Panhandle
of and north central Nebraska.
LAT...LON 4299 10191 4261 10209 4250 10278 4278 10277
4279 10279 4290 10280 4299 10278 4300 10274
TIME...MOT...LOC 0202Z 247DEG 47KT 4282 10274 4255 10297
KeckThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:43 PM MDT | Special Weather Statement | LBF | Sheridan | 47 min |
| Jun 20, 8:04 PM MDT | Special Weather Statement | LBF | Sheridan | 41 min |
| Jun 20, 8:47 PM MDT | Areal Flood Advisory | LBF | Sheridan | 3 hr |
| Jun 20, 9:09 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 66 min |
| Jun 20, 10:00 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 45 min |
| Jun 20, 10:33 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 42 min |
| Jun 20, 11:10 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 50 min |
| Jun 21, 12:04 AM MDT | Special Weather Statement | LBF | Brown | 41 min |
| Jun 21, 12:45 AM MDT | Special Weather Statement | LBF | Keya Paha | 45 min |
| Jun 21, 12:55 AM MDT | Special Weather Statement | LBF | Chase | 50 min |
| Jun 21, 1:09 AM MDT | Special Weather Statement | LBF | Keya Paha | 51 min |
| Jun 21, 1:28 AM MDT | Special Weather Statement | LBF | Keya Paha | 47 min |
| Jun 21, 1:57 AM MDT | Special Weather Statement | LBF | Keya Paha | 48 min |
| Jun 21, 2:02 AM MDT | Special Weather Statement | LBF | Frontier, Hayes | 58 min |
| Jun 21, 2:36 AM MDT | Special Weather Statement | LBF | Brown | 54 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.